Alert archive / Louisiana / Flash Flood Warnings in 2009

Flash Flood Warning 52, NWS New Orleans, LA

December 15, 20094 parishes in Louisiana

NWS New Orleans, LA issued this flash flood warning at Dec 15, 2009, 6:05 AM CST for 4 parishes in Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 15, 2009, 6:05 AM CST (12:05 UTC)
Expired
Dec 15, 2009, 9:00 AM CST
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Jefferson Parish, LA, Lafourche Parish, LA, Orleans Parish, LA, Saint Charles Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 0.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2009-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 333 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2009-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
333 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
604 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 151205
FFWLIX
LAC051-057-071-089-151500-
/O.NEW.KLIX.FF.W.0052.091215T1205Z-091215T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
605 AM CST TUE DEC 15 2009

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...METAIRIE...MARRERO...KENNER...
  HARVEY...AVONDALE...
  CENTRAL LAFOURCHE PARISH IN SOUTHEAST LOUISIANA...
  SOUTHWESTERN ORLEANS PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF NEW ORLEANS...
  ST. CHARLES PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF HAHNVILLE...

* UNTIL 900 AM CST

* AT 603 AM CST...FLASH FLOODING WAS REPORTED FROM HEAVY RAIN OVER   
  THE WARNED AREA. ADDITIONAL RAIN HAS REDEVELOPED ACROSS PORTIONS   
  OF LAFOURCHE PARISH IN THE LAST 30 MINUTES...AND AN ADDITIONAL 1   
  TO 2 INCHES OF RAIN COULD OCCUR IN ABOUT AN HOURS TIME.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTWEGO...
  WAGGAMAN...NORCO...NEW SARPY...HARAHAN...DESTREHAN...DES
  ALLEMANDS...BRIDGE CITY AND BOUTTE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

&&

LAT...LON 3000 9047 3002 9004 2970 9010 2966 9052

$$
1 follow-up statement
000 
WGUS74 KLIX 151420
FFSLIX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
820 AM CST TUE DEC 15 2009

LAC051-057-071-089-151500-
/O.CON.KLIX.FF.W.0052.000000T0000Z-091215T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. CHARLES LA-JEFFERSON LA-ORLEANS LA-LAFOURCHE LA-
820 AM CST TUE DEC 15 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CST FOR
CENTRAL LAFOURCHE...SOUTHWESTERN ORLEANS...NORTHWESTERN JEFFERSON AND
ST. CHARLES PARISHES...

AT 814 AM CST...LOCAL MEDIA REPORTED MAJOR FLOODING OF HOMES IN ST.
CHARLES PARISH FROM HEAVY RAINFALL ACROSS THE AREA. ADDITIONAL RAINFALL 
IS STILL POSSIBLE AS THUNDERSTORMS CONTINUE TO MOVE INTO THE WARNED AREA. 
EXPECT RAINFALL AMOUNTS OF AROUND 1 INCH PER HOUR. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTWEGO...
WAGGAMAN...NEW SARPY...NEW ORLEANS...METAIRIE...MARRERO...KENNER...
HARAHAN...HAHNVILLE...DESTREHAN...BRIDGE CITY...BOUTTE AND AVONDALE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 3000 9047 3002 9004 2970 9010 2966 9052

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 15, 3:11 AM CST, 2 hours 54 minutes earlier.

Area forecast discussion, Dec 15, 3:11 AM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
311 AM CST TUE DEC 15 2009

.SYNOPSIS...
LARGE AREA OF SHOWERS AND A FEW EMBEDDED THUNDERSTORMS CONTINUES
TO AFFECT SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. RAINFALL
ATES WITH THE HEAVIEST STORMS HAVE BEEN IN THE 1 TO 1.5 INCH PER
HOUR RANGE...CONTINUING THE THREAT OF FLASH FLOODING ACROSS THE
REGION. THE FOCUS FOR THIS ACTIVITY IS A WEAK SURFACE BOUNDARY
THAT REMAINS STALLED NEAR THE NORTHERN GULF COAST.

COLD FRONT CURRENTLY EXTENDS FROM A LOW OVER UPSTATE NEW YORK
SOUTHWESTWARD THROUGH THE OHIO VALLEY...INTO CENTRAL MISSISSIPPI
AND NORTHERN LOUISIANA.

&&

.SHORT TERM...
CANCELLED THE DENSE FOG ADVISORY AS EXTENSIVE RAIN HAS ONCE AGAIN
SPREAD INLAND. THIS SHOULD KEEP THINGS A LITTLE BETTER MIXED WITH
VISIBILITIES REMAINING ABOVE ADVISORY CRITERIA. HEAVY RAINFALL
WILL CONTINUE TO HAVE THE POTENTIAL TO DROP VISIBILITIES TO 1 MILE
OR LESS IN SOME AREAS.

COLD FRONT WILL CONTINUE MOVING SLOWLY TOWARD THE AREA. UNTIL THE
FRONT COMES THROUGH...EXPECT A CONTINUING THREAT OF HEAVY RAIN
AS THE WEAK BOUNDARY THAT USED TO BE A WARM FRONT REMAINS STALLED
NEAR THE AREA. FORECAST RAINFALL TOTALS FOR TODAY ARE GENERALLY IN
THE ONE INCH TO ONE AND ONE HALF INCHES. SOME LOCAL AMOUNTS WILL
BE HIGHER...WITH AN ADDITIONAL THREE INCHES POSSIBLE.

THE FRONT WILL MOVE THROUGH THE AREA LATE THIS AFTERNOON AND INTO
TONIGHT. UNFORTUNATELY IT NOW LOOKS LIKE THE FRONT WILL STALL JUST
SOUTH OF THE COAST AND THEN MOVE BACK TOWARD THE NORTH BRINGING
ANOTHER CHANCE OF RAINFALL TO EXTREME SOUTHEAST LOUISIANA AND
COASTAL MISSISSIPPI THURSDAY AND THURSDAY NIGHT.

AS THE FRONT MEANDERS NORTHWARD...A SURFACE LOW IS NOW FORECAST TO
DEVELOP OVER THE WESTERN GULF AND MOVE EAST/NORTHEASTWARD THROUGH
THE CENTRAL OR NORTHERN GULF. THE EXTENT OF THE RAINFALL OVER LAND
WILL DEPEND GREATLY ON THE TRACK OF THIS LOW. THE FARTHER NORTH
THE LOW MOVES...THE MORE RAIN WILL MOVE ON SHORE. CURRENTLY...IT
LOOKS LIKE THE HEAVIEST RAIN WILL REMAIN OFF SHORE.

.LONG TERM...
AS THE LOW MOVES AWAY FROM THE AREA...NORTHWEST FLOW WILL BRING
DRIER AIR INTO THE AREA...AND RESULT IN A REPRIEVE FROM THE WET
CONDITIONS WE/VE BEEN DEALING WITH FOR THE LAST WEEK.

AN UPPER TROUGH DIGGING INTO THE MIDDLE MISSISSIPPI VALLEY WILL
RESULT IN AN INCREASE IN CLOUDS AND POSSIBLY A FEW SHOWERS...
MAINLY ACROSS THE NORTHERN PORTION OF THE AREA FRIDAY NIGHT AND
SATURDAY. DEEP NORTHWEST FLOW WILL KEEP TEMPERATURES BELOW NORMAL
THROUGH MOST OF THE EXTENDED PERIOD.

&&

.AVIATION...
CURRENTLY MVFR CIGS AT KMSY...KGPT AND KBTR...BUT VLIFR AT KMCB.
RAIN HAS KEPT THE DENSE FOG THAT WE SAW LAST NIGHT AWAY. OUTSIDE OF
RAIN AREAS...GENERALLY SEE LIFR CIGS AT BEST. WILL HANDLE LOCALIZED
THUNDER AS IT APPROACHES TERMINALS INSTEAD OF A BROADBRUSH APPROACH.
FRONT WILL MOVE THROUGH LATER IN THE MORNING AND EARLY
AFTERNOON...WITH CIGS AND VSBYS IN THE MVFR TO VFR RANGE BY LATE
AFTERNOON.

&&

.MARINE...
DENSE SEA FOG SEEMS CONFINED TO SHORE AREAS AND A DENSE FOG
ADVISORY IS IN EFFECT UNTIL FRONTAL PASSAGE TUESDAY. ONSHORE FLOW
EXPECTED TO STAY AT MODERATE LEVELS THROUGH THIS MORNING AND THEN
SHIFT NORTHWEST WITH FRONTAL PASSAGE TUESDAY AFTERNOON AND EARLY
EVENING. WINDY CONDITIONS WITH A FEW GALE FORCE GUSTS WILL BE
POSSIBLE TONIGHT THROUGH WEDNESDAY EVENING WITH MODIFIED ARCTIC
AIRMASS DENSITY OVER RELATIVELY WARM WATERS. MODELS SUGGEST
ANOTHER LOW PRESSURE SYSTEM DEVELOPS IN THE WEST- CENTRAL GULF AND
MOVES EAST ACROSS THE CENTRAL GULF. THIS MAY BRING AN INCREASE IN
GRADIENT WINDS ACROSS THE NORTH GULF LATER IN THE WEEK. SMALL
CRAFT ADVISORIES ARE IN EFFECT FOR THE TIDAL LAKES AND GULF WATERS
TONIGHT...AND WILL LIKELY REMAIN IN EFFECT OVER THE GULF WATERS
THROUGH AT LEAST WEDNESDAY.

&&

.HYDROLOGY...
SEVERAL AREA RIVERS REMAIN NEAR OR ABOVE FLOOD STAGE...AND EVEN
MORE ARE EXPERIENCING HIGH FLOWS. RIVER FLOODING WILL CONTINUE TO
BE A CONCERN FOR THE NEXT FEW DAYS OR EVEN INTO THE NEXT WEEK FOR
THE LONGER REACH RIVERS SUCH AS THE PEARL. PLEASE REFER TO THE
LATEST RIVER FLOOD WARNINGS...RIVER FLOOD STATEMENTS AND RIVER
FORECASTS FOR ADDITIONAL DETAILS REGARDING SPECIFIC RIVERS.

&&

.CLIMATE...
CONCERNING NEW ORLEANS RAINFALL...ABNORMALLY WET CONDITIONS OVER
THE PAST COUPLE OF WEEKS HAVE MADE THIS THE WETTEST DECEMBER ON
RECORD. AS OF 3AM...THE NEW ORLEANS AIRPORT HAS RECORDED 19.39
INCHES OF RAIN THIS MONTH. THAT IS A WHOPPING 14.45 INCHES HIGHER
THAN THE NORMAL TOTAL RAINFALL FOR DECEMBER. THE HIGH RAINFALL
TOTALS THIS MONTH HAVE ACTUALLY ALREADY PUSHED DECEMBER 2009 INTO
THE TOP 3 WETTEST MONTHS EVER RECORDED AT THE NEW ORLEANS AIRPORT.
THE ONLY WETTER MONTHS WERE NOVEMBER 1989 WITH 19.81 INCHES...AND
MAY 1995 WITH 21.18 INCHES. WITH ANOTHER 16 DAYS OF THE MONTH
LEFT...AND MORE RAINFALL FORECAST FOR TODAY...IT IS ENTIRELY
POSSIBLE THAT DECEMBER 2009 WILL GO DOWN AS THE WETTEST MONTH EVER
FOR THE NEW ORLEANS AIRPORT.

RECORDS FOR AUDUBON AND THE REST OF THE NEW ORLEANS AREA COULD NOT
BE COMPILED IN TIME TO INCLUDE THEM IN THIS DISCUSSION.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  62  39  57  37 / 100  20  10  10
BTR  64  42  58  40 / 100  30  10  10
MSY  69  47  59  46 / 100  40  10  20
GPT  67  44  59  42 / 100  40  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
     CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
     BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
     JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
     BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
     ROUGE...AND WEST FELICIANA.

MS...FLASH FLOOD WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...DENSE FOG ADVISORY UNTIL NOON TUESDAY FOR THE FOLLOWING ZONES:
     LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND COASTAL WATERS FROM
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA
     RIVER LA OUT 20 NM.

     DENSE FOG ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO MIDNIGHT WEDNESDAY FOR
     THE FOLLOWING ZONES: AND LAKE PONTCHARTRAIN AND LAKE
     MAUREPAS.

     SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO 6 PM WEDNESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA OUT 20 NM.

&&

AVIATION...35
REST OF DISCUSSION...95/DM
Hazardous weather outlook, Dec 15, 3:39 AM CST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
339 AM CST TUE DEC 15 2009

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-160945-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
339 AM CST TUE DEC 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS AND FLASH FLOODING...
THE POTENTIAL FOR HEAVY RAINFALL WILL CONTINUE THROUGH THIS
EVENING. THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH THE
DAYTIME HOURS ON TODAY. STORM TOTAL RAINFALL OF 1 TO 3 INCHES IS
LIKELY ACROSS MOST OF THE AREA TODAY...WITH ISOLATED HIGHER
AMOUNTS OF 4 TO 6 INCHES POSSIBLE. OCCASIONAL LIGHTNING AND
GUSTY WINDS WILL ALSO BE POSSIBLE WITH SOME OF THE THUNDERSTORMS
DURING THE DAYTIME HOURS.

RIVER FLOODING...
SEVERAL AREA RIVERS WILL REMAIN NEAR OR ABOVE FLOOD STAGE. PLEASE
REFER TO THE THE LATEST RIVER FLOOD STATEMENTS AND RIVER FORECASTS
FOR DETAILS.

MARINE...
A DENSE FOG ADVISORY IS IN EFFECT UNTIL NOON OVER LAKES
PONTCHARTRAIN AND MAUREPAS AS WELL AS OVER THE INNER GULF WATERS
WEST OF THE MISSISSIPPI RIVER. A DENSE FOG ADVISORY IS IN EFFECT
UNTIL 6 PM OVER THE INNER GULF WATERS EAST OF THE MISSISSIPPI
RIVER.

A SMALL CRAFT ADVISORY IS IN EFFECT OVER THE TIDAL LAKES AND GULF
WATERS TONIGHT DUE TO EXPECTED STRONG WINDS OF 20 TO 25 KNOTS AND
SEAS BUILDING TO 7 FEET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
RIVER FLOODING...
SEVERAL AREA RIVERS WILL REMAIN NEAR OR ABOVE FLOOD STAGE. HEAVY
RAINFALL EXPECTED THROUGH THIS EVENING COULD RESULT IN HIGHER
CRESTS THAN FORECAST...WITH ADDITIONAL RIVERS POSSIBLY RISING TO
FLOOD STAGE BY MID WEEK. PLEASE REFER TO THE THE LATEST RIVER
FLOOD STATEMENTS AND RIVER FORECASTS FOR DETAILS.

MARINE...
A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT OVER THE GULF WATERS
THROUGH WEDNESDAY DUE TO EXPECTED STRONG WINDS AND HIGH SEAS.

.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY REPORTS OF STREET FLOODING OR FLASH FLOODING TO THE
NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. THE NATIONAL
WEATHER SERVICE CAN BE REACHED AT 5 0 4 5 2 2 7 3 3 0...OR 9 8 5 6
4 9 0 3 5 7.

95/DM

In the hours before

Local storm report, Dec 15, 4:29 AM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
429 AM CST TUE DEC 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 AM     FLASH FLOOD      KENNER                  29.98N 90.25W
12/15/2009                   JEFFERSON          LA   EMERGENCY MNGR

            MINOR STREET FLOODING ALONG AIRLINE HIGHWAY.

&&

RSW
Special weather statement, Dec 15, 4:37 AM CST, 1 hour 28 minutes before
LAZ060>063-151130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
437 AM CST TUE DEC 15 2009

...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. CHARLES
PARISH...JEFFERSON PARISH...ORLEANS PARISH...PLAQUEMINES PARISH...

AT 434 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 8 MILES SOUTHEAST OF HAHNVILLE...OR
ABOUT 3 MILES SOUTHEAST OF BOUTTE...MOVING EAST AT 25 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...KENNER...NEW ORLEANS ARMSTRONG AIRPORT...WAGGAMAN...
HARAHAN...AVONDALE...BRIDGE CITY...METAIRIE...WESTWEGO...MARRERO...
HARVEY...NEW ORLEANS...GRETNA...TIMBERLANE...TERRYTOWN...BELLE
CHASSE...LAKEFRONT AIRPORT AND EAST NEW ORLEANS

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS TO NEAR 40
MPH...AND TORRENTIAL RAIN. THIS WILL AGGRAVATE ANY ONGOING FLOODING
PROBLEMS.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, Dec 15, 5:13 AM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
513 AM CST TUE DEC 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     FLASH FLOOD      2 E DESTREHAN           29.96N 90.34W
12/15/2009                   ST. CHARLES        LA   PUBLIC

            MINOR STREET FLOODING IN THE ST. ROSE AREA.

&&

RSW
Local storm report, Dec 15, 5:29 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
529 AM CST TUE DEC 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 AM     TSTM WND DMG     WESTWEGO                29.90N 90.14W
12/15/2009                   JEFFERSON          LA   EMERGENCY MNGR

            POWERLINES DOWNED IN WESTWEGO.

&&

MEFFERSO
Local storm report, Dec 15, 5:59 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
559 AM CST TUE DEC 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLASH FLOOD      DESTREHAN               29.96N 90.37W
12/15/2009                   ST. CHARLES        LA   EMERGENCY MNGR

            SIGNIFICANT ROAD AND STREET FLOODING ACROSS MUCH OF ST.
            CHARLES PARISH...INCLUDING LULING...ST. ROSE...BOUTTE.

&&

RSW
Local storm report, Dec 15, 6:04 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
604 AM CST TUE DEC 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     FLASH FLOOD      METAIRIE                30.00N 90.18W
12/15/2009                   JEFFERSON          LA   NWS EMPLOYEE

            UP TO 18 INCHES OF WATER COVERED AIRLINE PARK BLVD NEAR
            NAPOLEON AVENUE.

&&

MEFFERSO

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 6:27 PM CSTFlash Flood WarningLIXLivingston, Saint John the Baptist, Saint Tammany, Tangipahoa, Washington3 hr
Dec 14, 6:32 PM CSTSpecial Marine WarningLIX28 min
Dec 14, 6:36 PM CSTFlash Flood WarningLIXAscension, Assumption, Lafourche, Saint Charles, Saint James, Saint John the Baptist and 1 more114 min
Dec 14, 6:57 PM CSTFlash Flood WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles78 min
Dec 14, 7:12 PM CSTSpecial Marine WarningLIX63 min
Dec 14, 7:19 PM CSTRiver Flood WarningLIXSaint Helena36 hr
Dec 14, 7:19 PM CSTRiver Flood WarningLIXLivingston48 hr
Dec 14, 7:23 PM CSTRiver Flood WarningLIXTangipahoa25 hr
Dec 14, 7:31 PM CSTRiver Flood WarningLIXSaint Tammany26 hr
Dec 14, 8:20 PM CSTFlash Flood WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles5 hr
Dec 14, 8:49 PM CSTFlash Flood WarningLIXAscension, Assumption, Lafourche, Saint Charles, Saint James, Saint John the Baptist and 1 more5 hr
Dec 14, 9:11 PM CSTRiver Flood WarningLIXWashington5 days
Dec 15, 2:07 AM CSTFlash Flood WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 2 more113 min
Dec 15, 2:51 AM CSTSevere Thunderstorm WarningLIXAssumption, Lafourche, Terrebonne39 min
Dec 15, 3:09 AM CSTSmall Craft AdvisoryLIX4 days
Dec 15, 4:00 AM CSTFlash Flood WarningLIXAssumption, Jefferson, Lafourche, Saint Charles, Saint James, Saint John the Baptist and 1 more105 min
Dec 15, 5:07 AM CSTAreal Flood AdvisoryLIXJefferson, Orleans, Plaquemines, Saint Bernard113 min
Dec 15, 6:44 AM CSTFlash Flood WarningLIXLafourche, Saint Charles, Saint John the Baptist, Terrebonne2 hr
Dec 15, 7:07 AM CSTAreal Flood AdvisoryLIXEast Baton Rouge, East Feliciana, Iberville, Livingston, Pointe Coupee, Saint Helena and 4 more113 min
Dec 15, 8:50 AM CSTFlash Flood WarningLIXJefferson, Lafourche, Orleans, Saint Charles, Saint John the Baptist3 hr
Dec 15, 9:15 AM CSTAreal Flood AdvisoryLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena, Tangipahoa and 2 more2 hr
Dec 15, 9:18 AM CSTSevere Thunderstorm WarningLIXJefferson, Lafourche, Saint Charles42 min
Dec 15, 10:01 AM CSTFlash Flood WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles3 hr
Dec 15, 10:04 AM CSTFlash Flood WarningLIXAssumption, Lafourche, Terrebonne3 hr
Dec 15, 11:23 AM CSTAreal Flood AdvisoryLIXJefferson, Lafourche, Plaquemines, Saint Bernard, Terrebonne112 min
Dec 15, 11:49 AM CSTFlash Flood WarningLIXJefferson, Lafourche, Orleans, Saint Charles, Saint John the Baptist3 hr
Dec 15, 12:09 PM CSTSpecial Marine WarningLIX66 min
Dec 15, 12:12 PM CSTMarine Dense Fog AdvisoryLIX6 hr
Dec 15, 1:15 PM CSTSpecial Marine WarningLIX60 min
Dec 15, 2:57 PM CSTFlash Flood WarningLIXLafourche, Saint Charles4 hr
Dec 15, 3:00 PM CSTSpecial Marine WarningLIX60 min

Nearby

Flash Flood Warnings in Louisiana, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.